Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 129, NWS Kansas City, MO

July 13, 2016Carroll County, Missouri

NWS Kansas City, MO issued this river flood warning at Jul 13, 2016, 2:27 PM CDT for Carroll County, Missouri. It took effect at Jul 13, 2016, 8:00 PM CDT. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Jul 13, 2016, 2:27 PM CDT (19:27 UTC)
In effect from
Jul 13, 2016, 8:00 PM CDT
Expired
Jul 15, 2016, 11:54 AM CDT
In force
40 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Carroll County, MO

The radar

The Pleasant Hill radar (KEAX), 92 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wakenda Creek at Carrollton (CAXM7). The gauge peaked at 15.36 ft at Jul 13, 2016, 4:00 PM CDT.

actionminormoderate510152007/1307/1407/1507/16
Action stage
10 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06896000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

917 
WGUS43 KEAX 131927
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
227 PM CDT WED JUL 13 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC033-141927-
/O.NEW.KEAX.FL.W.0129.160714T0100Z-160715T1654Z/
/CAXM7.1.ER.160714T0100Z.160714T0600Z.160714T1654Z.UU/
227 PM CDT WED JUL 13 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Wakenda Creek at Carrollton.
* from this evening to Friday morning.
* At  2:00 PM Wednesday the stage was 15.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 17.0 feet by early Thursday morning. The river will 
  fall below flood stage by late Thursday morning.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.3   Wed 02 PM   17.0 early Thursday morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
1 follow-up statement
112 
WGUS83 KEAX 140130
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
830 PM CDT WED JUL 13 2016
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Moniteau Creek near Fayette affecting Howard County.

  Wakenda Creek at Carrollton affecting Carroll County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Crooked River near Richmond affecting Ray County.

  Petite Saline Creek near Boonville affecting Cooper County.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-150130-
/O.CON.KEAX.FL.W.0128.000000T0000Z-160717T0916Z/
/BLVM7.1.ER.160713T1443Z.160715T0000Z.160716T0916Z.NO/
830 PM CDT WED JUL 13 2016

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until late Saturday night.
* At  7:45 PM Wednesday the stage was 27.5 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.6 feet by 
  Thursday evening. The river will fall below flood stage Saturday 
  morning.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   27.5   Wed 08 PM   28.6 Thursday evening
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC177-150127-
/O.EXT.KEAX.FL.W.0126.000000T0000Z-160715T0127Z/
/RICM7.2.ER.160712T1839Z.160713T2000Z.160714T0127Z.NO/
830 PM CDT WED JUL 13 2016

The Flood Warning continues for
  The Crooked River near Richmond.
* until Thursday evening.
* At  7:30 PM Wednesday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* At 21.0 feet...Water begins to overtop a gravel road about 1 mile 
  south of the F and B Highway intersection.
* At 20.0 feet...Low-lying rural roads along with cropland and 
  woodlands flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Crooked River
  Richmond        20   20.9   Wed 07 PM   15.6 early Thursday morning
     
&&
  
LAT...LON 3935 9407 3938 9402 3932 9389 3928 9392

  

$$

MOC089-140200-
/O.CAN.KEAX.FL.W.0131.000000T0000Z-160715T1322Z/
/FYTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
830 PM CDT WED JUL 13 2016

The Flood Warning is cancelled for
  The Moniteau Creek near Fayette.
* At  7:30 PM Wednesday the stage was 7.4 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 10.9 feet. The 
  river will continue to fall to 6.6 feet by Friday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Moniteau Creek
  Fayette         16    7.4   Wed 07 PM   10.4 tonight
     
&&
  
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262

  

$$

MOC053-150129-
/O.EXT.KEAX.FL.W.0130.160714T1232Z-160715T2300Z/
/BONM7.1.ER.160714T1232Z.160714T1800Z.160714T2300Z.UU/
830 PM CDT WED JUL 13 2016

The Flood Warning continues for
  The Petite Saline Creek near Boonville.
* from Thursday morning to Friday evening.
* At  7:30 PM Wednesday the stage was 13.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday morning and continue 
  to rise to near 17.0 feet by early Thursday afternoon. The river 
  will fall below flood stage by Thursday evening.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Petite Saline Creek
  Boonville       16   13.4   Wed 07 PM   17.0 early Thursday 
afternoon
     
&&
  
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279

  

$$

MOC033-140200-
/O.CAN.KEAX.FL.W.0129.000000T0000Z-160715T1654Z/
/CAXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
830 PM CDT WED JUL 13 2016

The Flood Warning is cancelled for
  The Wakenda Creek at Carrollton.
* At  8:00 PM Wednesday the stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 15.4 feet. The 
  river will continue to fall to 6.6 feet by Friday morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   14.9   Wed 08 PM   14.0 early Thursday morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jul 13, 8:27 AM CDT, 6 hours earlier.

Area forecast discussion, Jul 13, 8:27 AM CDT, 6 hours before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
827 AM CDT WED JUL 13 2016

.Update...
Issued at 820 AM CDT WED JUL 13 2016

A severe thunderstorm watch has been issued for the Kansas City metro
and much of the remaining western counties. A thunderstorm complex
currently over north central Kansas is approaching eastern Kansas and
will likely head due east into the late morning hours. Initial
thinking was that this activity would weaken but a supportive
environment will help to maintain this activity as it approaches the
CWA. Main threat with this activity will be damaging winds with large
hail possible. This should move relatively quickly and exit the CWA
in the early afternoon. Will then need to assess how the environment
is able to recover for convection along the cold front this evening.

&&

.Discussion...
Issued at 351 AM CDT WED JUL 13 2016

Nothing short of a challenging forecast going forward today as
multiple rounds of convection appear possible today considering
early morning radar trends. Out of the gate...non-severe storms
ongoing across west-central Missouri this morning as a low-level jet
of roughly 40 kts and a weak approaching shortwave combined for
modest ascent over our region. Meanwhile upstream...regional radars
showing a maturing cluster of storms across northwestern Kansas and
southwest Nebraska as a more potent mid-level impulse tracks east in
zonal flow aloft from the central High Plains. Latest HRRR shows this
initial activity currently over our area dissipating towards sunrise
but maintains the secondary cluster to our west and tracks it east
into our area between 12 and 15z. The WRF and NMM NAM solutions
weaken it as it track east...so we'll definitely have to monitor
trends over the next few hours and make adjustments as needed. Last
look before issuance suggests main convective elements to our west
are beginning a southward dive which may mean bulk of activity misses
us. Not an easy one today folks!

Otherwise...models continue to suggest a pretty active afternoon and
overnight period shaping up for our area as strong daytime heating
(highs in the upper 80s to low 90s) combines with cool temps aloft to
result in strong instability by afternoon. Fcst models suggest that
capping will remain across our region this morning but should show
signs of weakening later today as aforementioned High Plains
shortwave/MCV begins passing over the area. Under this scenario...its
conceivable to believe that initial activity this morning will be
followed by a few hours of dry weather before convection develops
over SE Nebraska and SW Iowa along an approaching cold front and
gradually descends south upon our area by late afternoon and evening.
As this activity begins to develop...concerns for severe weather will
increase as strong instability combines with strengthening wind
fields aloft as a mid- level speed max begin to settle south over the
lwr Missouri Vly. With 0-6 km bulk shear magnitudes in the 50 kt
range...along with steep low and mid-level lapse rates...large hail
and damaging wind gusts will certainly be a possibility.

Radar to remain active heading into the evening and overnight hrs
with concerns transitioning from severe to hydro as models are in
excellent agreement that a low-level jet of 45 kts will impinge
directly on our area. This feature may interact with any lingering
outflow boundaries from late afternoon/evening activity to result in
continued chances for rainfall (some of which may be heavy) south of
the the Missouri Rvr through the overnight hrs. Was considering a
possible flash flood watch for areas south of the river but have
elected to hold off for now until afternoon convection trends are
better known.

Moving into Thursday...main cold front to our north should begin to
settle south over our region as high pressure builds into the
Northern Plains and upper Miss Vly. This should result in rain
chances gradually sinking south but southern portions of our area
will not be out of the woods as afternoon storms will remain
possible. Even cooler weather expected both Friday and Saturday as
cool air continues to settle south over our region as high pressure
builds east into the western Great Lakes. Front lifts back north as
a warm front Saturday night which should allow for a return of near
normal temps Sunday afternoon.

Heading into next week...models showing a strong signal of very warm
temperatures as 500 mb heights continue to build over the Nation's
midsection. Quick look at 850 temps from the GEFS suggest values of
2-3 standard deviations above normal extending as far north as the
Canadian border with slightly values of 1-2 standard deviations above
normal locked over our area. This should result in the return of mid
to upper 90 degree temps by Tuesday.

&&

.Aviation...(For the 12Z TAFS through 12Z Thursday Morning)
Issued at 650 AM CDT WED JUL 13 2016

Main concerns remain convection upstream across central Kansas this
morning...and that this activity will do as it continues progress
east with time. Prevailing thought right now is that activity will
start to slide southeast with time as mean flow across eastern Kansas
is from the northwest. Considering this...have elected to offer a
VCTS mention at both MCI and MKC this morning...while offering a
short tempo TSRA mention at IXD. This is a low confidence forecast
and dayshift will need to amend/update as necessary.
Otherwise...expect several hours of dry weather after this initial
activity passes. Following this...another round of shwrs/storms is
expected later this afternoon and evening. For now...have attempted
to time this activity as best as possible however modifications will
be required once this morning's convective trends are established. In
any event...expect temporary restrictions overnight down to the IFR
category as this activity develops and moves through the region.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Update...Welsh
Discussion...32
Aviation...32
Hazardous weather outlook, Jul 13, 4:00 AM CDT, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
400 AM CDT WED JUL 13 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-140900-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
400 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE LOWER
 MISSOURI VALLEY WEDNESDAY AFTERNOON AND EVENING. STRONG WINDS AND
 LARGE HAIL WILL BE POSSIBLE WITH THE STRONGEST ACTIVITY. IN
 ADDITION...HEAVY RAINFALL WILL ALSO BE POSSIBLE TONIGHT ACROSS
 PORTIONS OF WEST-CENTRAL MISSOURI AND EASTERN KANSAS. THIS COULD
 LEAD TO RENEWED FLASH FLOODING AND RIVER FLOODING FOR SOME AREAS.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE UPCOMING WEEKEND.
 WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Local storm report, Jul 13, 12:05 PM CDT, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1205 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     TSTM WND DMG     NAPOLEON                39.13N 94.07W
07/13/2016                   LAFAYETTE          MO   PUBLIC

            LARGE BRANCHES DOWN

&&
Local storm report, Jul 13, 12:36 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 PM     TSTM WND DMG     CARROLLTON              39.36N 93.50W
07/13/2016                   CARROLL            MO   LAW ENFORCEMENT

            SEVERAL LARGE TREES DOWN IN CITY.

&&

KBRONIS
Local storm report, Jul 13, 12:37 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1237 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     FLASH FLOOD      CARROLLTON              39.36N 93.50W
07/13/2016                   CARROLL            MO   LAW ENFORCEMENT

            UU HWY CLOSED, FLOODING ACROSS CITY, NUMEROUS STREETS.

&&

KBRONIS
Local storm report, Jul 13, 1:10 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
110 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0104 PM     TSTM WND DMG     1 E MOBERLY             39.42N 92.42W
07/13/2016                   RANDOLPH           MO   PUBLIC

            LARGE TREE DOWN AND VARIOUS LARGE LIMBS FROM OTHER TREES.
            HEAVY RAIN.

&&

KBRONIS
Local storm report, Jul 13, 1:16 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
116 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     MOBERLY                 39.42N 92.44W
07/13/2016                   RANDOLPH           MO   PUBLIC

            NUMEROUS TREES AND POWER LINES DOWN.

&&

KBRONIS
Local storm report, Jul 13, 2:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     FLASH FLOOD      2 SSE FAYETTE           39.12N 92.67W
07/13/2016                   HOWARD             MO   LAW ENFORCEMENT

            COUNTY ROAD 401 FLOODING. MINOR FLOODING WITH WATER
            COMING UP IN TOWN.

&&

KBRONIS

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 2:24 AM CDTSpecial Weather StatementEAXRandolph51 min
Jul 13, 2:44 AM CDTSpecial Weather StatementEAXChariton46 min
Jul 13, 3:23 AM CDTSpecial Weather StatementEAXBates52 min
Jul 13, 8:51 AM CDTRiver Flood WarningEAXCooper, Saline3 days
Jul 13, 9:39 AM CDTSevere Thunderstorm WarningEAXHolt36 min
Jul 13, 10:02 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte28 min
Jul 13, 10:25 AM CDTSevere Thunderstorm WarningEAXBuchanan, Platte35 min
Jul 13, 10:41 AM CDTSevere Thunderstorm WarningEAXBuchanan, Cass, Clay, Clinton, DeKalb, Jackson and 1 more34 min
Jul 13, 11:05 AM CDTSevere Thunderstorm WarningEAXCass, Clay, Jackson, Johnson, Lafayette, Ray25 min
Jul 13, 11:27 AM CDTSevere Thunderstorm WarningEAXCarroll, Cass, Jackson, Johnson, Lafayette, Pettis and 2 more48 min
Jul 13, 11:58 AM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Cooper, Howard, Johnson, Lafayette and 3 more62 min
Jul 13, 12:10 PM CDTFlash Flood WarningEAXCarroll, Lafayette, Saline6 hr
Jul 13, 12:33 PM CDTFlash Flood WarningEAXChariton, Howard, Randolph6 hr
Jul 13, 12:50 PM CDTAreal Flood AdvisoryEAXCooper, Pettis6 hr
Jul 13, 12:58 PM CDTSevere Thunderstorm WarningEAXChariton, Cooper, Howard, Randolph32 min
Jul 13, 3:13 PM CDTRiver Flood WarningEAXCooper54 hr
Jul 13, 3:23 PM CDTRiver Flood WarningEAXHoward41 hr
Jul 13, 6:37 PM CDTAreal Flood WarningEAXChariton, Howard, Randolph6 hr

Nearby

River Flood Warnings in Missouri, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.